Alert archive / Kansas / Red Flag Warnings in 2011
Red Flag Warning 24, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at May 29, 2011, 5:17 AM CDT for 5 counties in Kansas; Cheyenne County, Colorado. It took effect at May 30, 2011, 8:00 AM CDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2011, 5:17 AM CDT (10:17 UTC)
- In effect from
- May 30, 2011, 8:00 AM CDT
- Expired
- May 30, 2011, 8:56 PM CDT
- In force
- 13 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Gove County, KS, Greeley County, KS, Logan County, KS, Wallace County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 70 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -673 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
453 WWUS83 KGLD 291017 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 417 AM MDT SUN MAY 29 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED MONDAY... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ALONG AND SOUTH OF A LINE FROM WILD HORSE COLORADO TO RUSSELL SPRINGS KANSAS. WHILE FUELS HAVE BEGUN TO GREEN...A COMBINATION OF EXTREMELY LOW RELATIVE HUMIDITY VALUES AND STRONG WINDS WILL CAUSE ANY FIRE WHICH DOES START TO SPREAD AND QUICKLY BECOME DIFFICULT TO CONTAIN. INTERESTED PARTIES ARE URGED TO MONITOR THE LATEST FORECAST BEFORE CONDUCTING ANY PRESCRIBED BURNS. COZ254-KSZ027-028-041-042-300000- /O.UPG.KGLD.FW.A.0016.110530T1600Z-110531T0200Z/ /O.NEW.KGLD.FW.W.0024.110530T1500Z-110531T0200Z/ CHEYENNE CO-WALLACE-LOGAN-GREELEY-WICHITA- 417 AM MDT SUN MAY 29 2011 /517 AM CDT SUN MAY 29 2011/ ...RED FLAG WARNING IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 8 PM MDT /9 PM CDT/ MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 027...028...041...042 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 8 PM MDT /9 PM CDT/ MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS APPROACHING 60 MPH WILL BE POSSIBLE MONDAY MORNING THROUGH MONDAY EVENING. * HUMIDITY...RELATIVE HUMIDITY VALUES WILL FALL TO BELOW 10 PERCENT BY LATE MONDAY MORNING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JRM HTTP://WEATHER.GOV/GOODLAND
5 follow-up statements
509 WWUS83 KGLD 292110 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 310 PM MDT SUN MAY 29 2011 ...EXTREME FIRE WEATHER CONDITIONS EXPECTED MONDAY... .EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED ALONG AND SOUTH OF A LINE FROM WILD HORSE COLORADO TO GOVE KANSAS ON MONDAY. WHILE FUELS IN MANY AREAS HAVE BEGUN TO GREEN...A COMBINATION OF EXTREMELY LOW RELATIVE HUMIDITY VALUES AND VERY STRONG WINDS WILL CAUSE ANY FIRE WHICH DOES START TO SPREAD AND QUICKLY BECOME DIFFICULT TO CONTAIN. ALL BURNING SHOULD BE AVOIDED ON MONDAY. KSZ029-301200- /O.EXA.KGLD.FW.W.0024.110530T1500Z-110531T0200Z/ GOVE- 410 PM CDT SUN MAY 29 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 029... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY. * WIND...SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS APPROACHING 60 MPH WILL BE POSSIBLE MONDAY MORNING THROUGH MONDAY EVENING. * HUMIDITY...RELATIVE HUMIDITY VALUES WILL FALL TO BELOW 15 PERCENT BY LATE MONDAY MORNING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ254-KSZ027-028-041-042-301200- /O.CON.KGLD.FW.W.0024.110530T1500Z-110531T0200Z/ CHEYENNE CO-WALLACE-LOGAN-GREELEY-WICHITA- 310 PM MDT SUN MAY 29 2011 /410 PM CDT SUN MAY 29 2011/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 8 PM MDT /9 PM CDT/ MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 027...028...041...042 AND 254... * WIND...SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS APPROACHING 60 MPH WILL BE POSSIBLE MONDAY MORNING THROUGH MONDAY EVENING. * HUMIDITY...RELATIVE HUMIDITY VALUES WILL FALL TO BELOW 15 PERCENT BY LATE MONDAY MORNING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GOODLAND
854 WWUS83 KGLD 292155 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 355 PM MDT SUN MAY 29 2011 ...EXTREME FIRE WEATHER CONDITIONS EXPECTED MONDAY... .EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED ALONG AND SOUTH OF A LINE FROM WILD HORSE COLORADO TO GOVE KANSAS ON MONDAY. WHILE FUELS IN MANY AREAS HAVE BEGUN TO GREEN...A COMBINATION OF EXTREMELY LOW RELATIVE HUMIDITY VALUES AND VERY STRONG WINDS WILL CAUSE ANY FIRE WHICH DOES START TO SPREAD AND QUICKLY BECOME DIFFICULT TO CONTAIN. ALL BURNING SHOULD BE AVOIDED ON MONDAY. KSZ041-042-301000- /O.NEW.KGLD.FW.W.0025.110529T2155Z-110530T0300Z/ /O.CON.KGLD.FW.W.0024.110530T1500Z-110531T0200Z/ GREELEY-WICHITA- 355 PM MDT SUN MAY 29 2011 /455 PM CDT SUN MAY 29 2011/ ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 041 AND 042... ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 8 PM MDT /9 PM CDT/ MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 041 AND 042... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING. * WIND...SOUTHERLY WINDS OF 25 TO 35 WITH GUSTS 40 MPH THIS EVENING. SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS APPROACHING 60 MPH WILL BE POSSIBLE MONDAY MORNING THROUGH MONDAY EVENING. * HUMIDITY...RELATIVE HUMIDITY VALUES WILL REMAIN LESS THAN 10 PERCENT THROUGH 9 PM MDT (10 PM CDT) THIS EVENING AND FALL TO BELOW 15 PERCENT AGAIN BY LATE MONDAY MORNING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ254-KSZ027>029-301000- /O.CON.KGLD.FW.W.0024.110530T1500Z-110531T0200Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE- 355 PM MDT SUN MAY 29 2011 /455 PM CDT SUN MAY 29 2011/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 8 PM MDT /9 PM CDT/ MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 027...028...029 AND 254... * WIND...SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS APPROACHING 60 MPH WILL BE POSSIBLE MONDAY MORNING THROUGH MONDAY EVENING. * HUMIDITY...RELATIVE HUMIDITY VALUES WILL FALL TO BELOW 15 PERCENT BY LATE MONDAY MORNING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GOODLAND
721 WWUS83 KGLD 300249 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 849 PM MDT SUN MAY 29 2011 ...EXTREME FIRE WEATHER CONDITIONS EXPECTED MONDAY... .EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED ALONG AND SOUTH OF A LINE FROM WILD HORSE COLORADO TO GOVE KANSAS ON MONDAY. WHILE FUELS IN MANY AREAS HAVE BEGUN TO GREEN...A COMBINATION OF EXTREMELY LOW RELATIVE HUMIDITY VALUES AND VERY STRONG WINDS WILL CAUSE ANY FIRE WHICH DOES START TO SPREAD AND QUICKLY BECOME DIFFICULT TO CONTAIN. ALL BURNING SHOULD BE AVOIDED ON MONDAY. KSZ041-042-301500- /O.CAN.KGLD.FW.W.0025.000000T0000Z-110530T0300Z/ /O.CON.KGLD.FW.W.0024.110530T1500Z-110531T0200Z/ GREELEY-WICHITA- 849 PM MDT SUN MAY 29 2011 /949 PM CDT SUN MAY 29 2011/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 8 PM MDT /9 PM CDT/ MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 041 AND 042... ...RED FLAG WARNING IS CANCELLED TONIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 041 AND 042... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING TONIGHT. HOWEVER...A RED FLAG WARNING CONTINUES MONDAY. * WIND...SOUTHERLY WINDS OF 25 TO 35 WITH GUSTS 40 MPH THIS EVENING. SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS APPROACHING 60 MPH WILL BE POSSIBLE MONDAY MORNING THROUGH MONDAY EVENING. * HUMIDITY...RELATIVE HUMIDITY VALUES WILL REMAIN LESS THAN 10 PERCENT THROUGH 9 PM MDT (10 PM CDT) THIS EVENING AND FALL TO BELOW 15 PERCENT AGAIN BY LATE MONDAY MORNING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ254-KSZ027>029-301500- /O.CON.KGLD.FW.W.0024.110530T1500Z-110531T0200Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE- 849 PM MDT SUN MAY 29 2011 /949 PM CDT SUN MAY 29 2011/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 8 PM MDT /9 PM CDT/ MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 027...028...029 AND 254... * WIND...SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS APPROACHING 60 MPH WILL BE POSSIBLE MONDAY MORNING THROUGH MONDAY EVENING. * HUMIDITY...RELATIVE HUMIDITY VALUES WILL FALL TO BELOW 15 PERCENT BY LATE MONDAY MORNING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GOODLAND
274 WWUS83 KGLD 300940 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 340 AM MDT MON MAY 30 2011 ...EXTREME FIRE WEATHER CONDITIONS EXPECTED TODAY... .EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED ALONG AND SOUTH OF A LINE FROM WILD HORSE COLORADO TO GOVE KANSAS ON MONDAY. WHILE FUELS IN MANY AREAS HAVE BEGUN TO GREEN...A COMBINATION OF EXTREMELY LOW RELATIVE HUMIDITY VALUES AND VERY STRONG WINDS WILL CAUSE ANY FIRE WHICH DOES START TO SPREAD AND QUICKLY BECOME DIFFICULT TO CONTAIN. ALL BURNING SHOULD BE AVOIDED ON MONDAY. COZ254-KSZ027>029-041-042-310000- /O.EXT.KGLD.FW.W.0024.110530T1300Z-110531T0200Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- 340 AM MDT MON MAY 30 2011 /440 AM CDT MON MAY 30 2011/ ...RED FLAG WARNING NOW IN EFFECT FROM 7 AM MDT /8 AM CDT/ THIS MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 027...028...029...041... 042 AND 254... * WIND...SUSTAINED WINDS OF 25 TO 45 MPH WITH GUSTS BETWEEN 50 AND 60 MPH ARE EXPECTED THROUGH THE DAY. THE STRONGEST WINDS WILL OCCUR ACROSS THE EASTERN HALF OF THE AREA. * HUMIDITY...RELATIVE HUMIDITIES WILL FALL BELOW 10 PERCENT BY THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GOODLAND
518 WWUS83 KGLD 310156 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 756 PM MDT MON MAY 30 2011 COZ254-KSZ027>029-041-042-310300- /O.CAN.KGLD.FW.W.0024.000000T0000Z-110531T0200Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- 756 PM MDT MON MAY 30 2011 /856 PM CDT MON MAY 30 2011/ ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 027...028...029...041...042 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. WINDS WILL CONTINUE TO DECREASE THROUGH THE EVENING AND OVERNIGHT HOURS...AND RELATIVE HUMIDITY VALUES WILL INCREASE ABOVE WARNING CRITERIA. THEREFORE THE WARNING HAS BEEN CANCELLED. $$ HTTP://WEATHER.GOV/GOODLAND
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at May 29, 3:58 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 29, 3:58 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
258 AM MDT SUN MAY 29 2011
.DISCUSSION...
258 AM MDT SUN MAY 29 2011
03Z WATER VAPOR IMAGERY INDICATED SHORT WAVE RIDGING ACROSS THE
HIGH PLAINS WITH LARGE H5 SLOWLY DIGGING INTO THE SOUTHWEST CONUS.
SOUNDINGS AT 00Z SHOWED LARGE DIFFERENCES IN THE AIRMASS ACROSS
THE AREA AS YOU WORK SOUTH...WITH DDC NEARLY 11C WARMER THAN KLBF
WITH STRONG CINH TO EVEN ELEVATED PARCELS IN PLACE. EVEN FURTHER
SOUTH...A WARM...WELL MIXED AND VERY DRY AIRMASS IS IN PLACE AT
AMA.
MAIN CONCERNS FOR FORECAST WILL BE CHANCES FOR POSSIBLY STRONG
CONVECTION TODAY AND MONDAY...FOLLOWED BY STRONG WINDS AND FIRE WX.
TODAY-TONIGHT...MOST IMMEDIATE CONCERN WILL BE POTENTIAL FOR ONGOING
ELEVATED CONVECTION THROUGH THE MORNING HOURS. OPERATIONAL MODELS
HAVE BACKED OFF QUITE A BIT WITH STRENGTH OF LOW LEVEL FLOW AND
RESULTING FORCING THROUGH THE EARLY MORNING HOURS. WITH OBSERVED H7
TEMPS TO THE SOUTH...HAVE LARGE CONCERNS THAT CINH MAY BE TOO MUCH
TO BE OVERCOME GIVEN THE WEAKER FORCING. STRONG MOISTURE ADVECTION
STILL LOOKS LIKELY DURING THE MORNING HOURS AND WHILE FORCING MAY
NOT BE ENOUGH TO BREAK CAP...PERSISTENT WAA IN DEEP SATURATED LAYER
MAY BE ENOUGH TO CREATE SOME DRIZZLE/LIGHT RAIN SHOWERS DURING THE
MORNING HOURS. PLAN ON SEEING HOW THINGS DEVELOP BEFORE MAKING FINAL
CALL. NAM CONTINUES TO BE THE OUTLIER HOLDING FRONT WELL TO THE
SOUTH OF ALL OTHER MODELS. GIVEN THE DEEP LAYER SOUTHERLY FLOW AND
OTHER MODELS PLAN ON LEANING AWAY FROM NAM SOLUTION...ALTHOUGH WILL
HAVE TO CONSIDER IT WHEN CONSIDERING PROBABILITIES FOR FIRE WX WIND
POTENTIAL. WHILE WARM FRONT WILL PROVIDE SOME SFC BASED FORCING FOR
ASCENT DURING THE AFTERNOON AND STRONG INSTABILITY AXIS EXPECTED TO
DEVELOP ALONG IT...STRENGTH OF CAP LOOKS TO BE A BIG LIMITING FACTOR
FOR STORMS DURING THE LATE AFTERNOON AND EVENING. NOT SURE I COULD
TOTALLY RULE SOMETHING OUT GIVEN PERSISTENT FRONTAL SCALE
FORCING...BUT RIGHT NOW H7 THERMAL RIDGE LOOKS TO KEEP CINH VALUES
GREATER THAN 150 J/KG THROUGH THE DAY.
GREATEST CONCERN FOR THE DAY WILL BE WIND AND FIRE WX ISSUES...AS
LOOKS LIKE WARM AND WINDY CONDITIONS EXPECTED FOR AREAS TO THE SOUTH
OF WARM FRONT. AS MENTIONED BEFORE...AM LEANING AGAINST THE MORE
SOUTHERLY NAM SOLUTION AND FAVORING A SOLUTION WITH A MORE NORTHERLY
POSITION. SEEING AN AREA OF 3 HOUR PRESSURE FALLS ACROSS NORTHERN
COLORADO RAISES CONFIDENCE SOMEWHAT IN THIS POSITION...AS NAM HAS
BEEN GENERATING STRONGEST PRESSURE FALLS ACROSS SOUTHERN COLORADO.
POINT SOUNDINGS FROM GFS SUGGEST SOME GUSTS APPROACHING 45KTS
POSSIBLE TO THE SOUTH OF FRONTAL ZONE. WHILE GENERALLY AM LEANING
WITH THE MORE NORTHERLY/WARMER MODEL CONSENSUS...HARD TO TOTALLY
IGNORE THE NAM/HRRR SOLUTIONS WHICH IS KEEPING THE FRONTAL ZONE TO
THE SOUTH. WHILE THIS IS NOT THE PREFERRED SOLUTION...LOWERS
CONFIDENCE TO THE POINT WHERE CAN'T JUSTIFY WIND/FIRE HIGHLIGHTS AT
THIS TIME. WINDS ALOFT INCREASE SHARPLY TONIGHT...BUT WITH STRONG
INVERSION IN PLACE DO NOT EXPECT DEEP MIXING SO DO NOT THINK WE WILL
SEE POTENTIAL FOR NEAR WARNING CONDITIONS OVERNIGHT...ALTHOUGH
SUSTAINED WINDS COULD REMAIN NEAR ADVISORY THROUGH THE OVERNIGHT
HOURS.
MONDAY-MONDAY NIGHT...FAIRLY ACTIVE WEATHER IS EXPECTED AS SHORT
WAVE TROUGH LIFTS THROUGH THE NORTHWESTERN CWA DURING THE LATE
MORNING AND EARLY AFTERNOON. FOR THE MOST PART LOOKS LIKE CWA WILL
REMAIN IN THE WARM/DRY SECTOR OF THIS SYSTEM...BRINGING LITTLE CHANE
FOR PRECIPITATION. ONLY EXCEPTION TO THIS WILL BE ACROSS EXTREME
EASTERN CWA WHEN DRY LINE SURGES EAST. THIS AREA WILL LIKELY BE
RIGHT ON THE FRINGE OF INSTABILITY AXIS...THUS LOWERING CONFIDENCE.
WITH STRONG CINH LIKELY...THIS FURTHER LOWERS CONFIDENCE AS WILL
LIKELY TAKE FULL DAYS HEATING TO WEAKEN CAP WHICH INCREASES LIKELY
HOOD THAT DRYLINE WILL BE TO EAST OF AREA. SOME LOW POPS STILL IN
ORDER GIVEN OVERALL PATTERN...BUT NOT TOO IMPRESSED WITH CHANCES
THROUGH THE PERIOD. STILL NOT SOLD THAT THERE WILL NOT BE SOME HIGH
BASED/DRY THUNDERSTORMS DEVELOPING NEAR THE TROUGH AXIS WHERE MID
LEVEL LAPSE RATES ARE VERY STEEP...BUT SINCE THESE MAY BE HIGH BASED
WITH LIMITED PRECIPITATION NOT SURE GOING WITH SIG POPS WARRANTED
EITHER.
WINDS AND FIRE WX WILL ONCE AGAIN BE A MAJOR CONCERN ACROSS MUCH OF
THE AREA (FIRE WX MAINLY IN THE SOUTHWEST WHERE FUELS REMAIN
CRITICAL). WHILE THERE DOES REMAIN SOME DISCREPANCIES...PARTICULARLY
IN THE NW BETWEEN THE MODELS WITH RESPECT TO POSSIBLE LULL IN THE
WINDS WHICH TO SOME DEGREE EVEN SHOWS UP IN SREF DATA.
REGARDLESS...LOOKS LIKE WILL NOT TAKE MUCH MIXING BEFORE VERY STRONG
WINDS ARE BROUGHT DOWN TO SURFACE. MIXED LAYER PROGS SUGGEST CORE OF
STRONGEST WINDS WILL RUN FROM TRB TO MCK AROUND 18Z...AND SHIFT TO
THE EAST THROUGH THE AFTERNOON. CONFIDENCE INCREASING IN POTENTIAL
HIGH WIND EVENT...ALTHOUGH BASED ON SOME OF THE SOUNDINGS THERE IS
SOME QUESTION IF THE STRONG JET OF WINDS IS IN THE BOUNDARY LAYER OR
JUST ABOVE THE INVERSION. RATHER THAN UPGRADE WATCH IN A PIECEMEAL
FASHION THINK WILL LET WATCH STAND AS IS FOR THE TIME BEING. WHILE
THERE IS SOME CONCERN ABOUT WHETHER OR NOT WIND WARNING CRITERIA
WILL BE MET...THINK CONFIDENCE IS HIGH ENOUGH TO UPGRADE FIRE
WEATHER WATCH TO A WARNING. GIVEN THE AIRMASS OBSERVED ACROSS
NORTHERN TEXAS AND NEW MEXICO...AM FAIRLY CONFIDENT THAT A PORTION
OF THIS AIRMASS WILL ADVECT INTO THE CWA BEHIND DRYLINE. BEING THAT
EVEN WEAKER MODELS ARE STILL IN WIND ADVISORY TERRITORY...THINK
WARNING CRITERIA WILL BE MET FAIRLY EASILY.
TUESDAY-WEDNESDAY...SFC HIGH WILL SETTLE OVER THE AREA BEHIND
MONDAYS TROUGH...BRINGING STABLE AIRMASS TO THE AREA THROUGH THE DAY
ON TUESDAY. BEGIN TO SEE SOME INCREASING MOISTURE ADVECTION
OVERNIGHT AS 35KT LLJ DEVELOPS BRINGING A FAIRLY PRONOUNCED THETA E
RIDGE TO THE AREA BY 12Z. WHILE PRECIP CHANCES WILL HINGE ON THE
STRENGTH OF MOISTURE RETURN...A FEW OVERNIGHT STORMS/SHOWERS DOES
NOT LOOK OUT OF THE QUESTION. FOR WEDNESDAY AND WEDNESDAY NIGH WHILE
RIDGE ALOFT IS EXPECTED TO STRENGTHEN THROUGH THE PERIOD...H7 TEMPS
REALLY DO NOT WARM TO THE 14-16C RANGE UNTIL THURSDAY. WITH
DEWPOINTS EXPECTED TO CLIMB BACK INTO THE 50S BY WEDNESDAY CANNOT
RULE OUT A STORM OR TWO AND WILL MENTION SOME LOW POPS FOR AFTERNOON
AND EVENING.
THURSDAY-SATURDAY...NO CHANGES PLANNED ATTM.
JRM
&&
.AVIATION...
1051 PM MDT SAT MAY 28 2011
FOR THE 06Z TAFS...CONVECTION CURRENTLY EXTENDS FROM SOUTHWEST
NEBRASKA TO EAST CENTRAL COLORADO. STORM MOTIONS WOULD NOT IMPACT
KGLD OR KMCK...SO WILL NOT MENTION IN THE TAFS. COULD SEE SOME
REDEVELOPMENT AFTER 09Z AS LOW LEVEL JET STRENGTHENS...BUT SHORT
RANGE MODELS DO NOT INDICATE THIS SCENARIO. LOW CLOUDS ARE DEVELOPING
OVER MOST OF KANSAS. AS SURFACE LOW STRENGTHENS OVER CENTRAL
COLORADO...LOW LEVEL MOISTURE WILL CONTINUE TO ADVECT OVER BOTH TAF
SITES. SO...STRATUS AND FOG WILL FORM IFR CONDITIONS MAINLY AFTER
10Z. THINK THERE WILL BE CLEARING AFTER SUNRISE AT KGLD...BUT LOW
CLOUDS WILL LIKELY CONTINUE AT KMCK.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
KSZ001>004-013>016-027>029-041-042.
RED FLAG WARNING FROM 9 AM MDT /10 AM CDT/ TO 8 PM MDT /9 PM
CDT/ MONDAY FOR KSZ027-028-041-042.
NE...HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
NEZ079>081.
CO...HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
COZ090>092.
RED FLAG WARNING FROM 9 AM TO 8 PM MDT MONDAY FOR COZ254.
&&Hazardous weather outlook, May 28, 3:16 PM CDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 216 PM MDT SAT MAY 28 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 216 PM MDT SAT MAY 28 2011 /316 PM CDT SAT MAY 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE ENTIRE AREA TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY ALONG AND SOUTH OF A LINE FROM WILD HORSE COLORADO TO RUSSELL SPRINGS KANSAS ON MONDAY. OUTDOOR BURNING IS HIGHLY DISCOURAGED GIVEN THE POTENTIAL FOR ANY FIRE TO SPREAD RAPIDLY AND BECOME DIFFICULT TO CONTAIN. ADDITIONALLY ON MONDAY...STRONG SOUTHERLY TO SOUTHWESTERLY WINDS WILL DEVELOP ACROSS THE REGION DURING THE MORNING HOURS AND CONTINUE THROUGH MONDAY EVENING. SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS APPROACHING 60 MPH WILL CAUSE HAZARDOUS DRIVING CONDITIONS FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:16 AM CDT | Dense Fog Advisory | GLD | Gove, Graham, Greeley, Logan, Sheridan, Sherman and 3 more | 4 hr |
| May 29, 4:55 PM CDT | Red Flag Warning | GLD | Greeley, Wichita | 5 hr |
| May 28, 10:13 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 62 min |
| May 28, 11:12 PM CDT | Severe Thunderstorm Warning | GLD | Kit Carson | 20 min |
Nearby
Red Flag Warnings in Kansas, 2011Red Flag Warnings in Colorado, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.